Alert archive / Texas / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 18, 1996, 12:24 AM CST for Red River County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 1996, 12:24 AM CST (06:24 UTC)
- Expired
- Jan 18, 1996, 1:00 AM CST
- In force
- 36 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Red River County, TX
The radar
The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KSHV 180624 RRA SVRSHV TXC387-180700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1224 AM CST THU JAN 18 1996 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 100 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST TEXAS ...RED RIVER COUNTY AT 1220 AM...DOPPLER RADAR IN SHREVEPORT INDICATED A SEVERE THUNDERSTORM JUST WEST OF CLARKSVILLE...MOVEMENT WAS NORTHEAST AT 50 MPH. THIS STORM WILL MOVE OVER AND JUST NORTH OF CLARKSVILLE. THIS STORM WILL LIKELY PRODUCE WINDS IN EXCESS OF 65 MPH AND POSSIBLY LARGE HAIL. TORNADO WATCH IS ALSO IN EFFECT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 17, 8:30 PM CST, 3 hours 54 minutes earlier.
Area forecast discussion, Jan 17, 8:30 PM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 830 PM CST WED JAN 17 1996 PREVIOUS FORECAST LOOKS ON TRACK...COLD FRONT CURRENTLY IN WESTERN OK AND WEST TEXAS WILL SWEEP ACROSS THE AREA THURSDAY. ONLY MINOR ADJUSTMENTS TO FORECAST. ONE NOTE OF INTEREST TEMPERATURES WERE IN THE LOWER 60S OVER NORTHERN OK AND IN THE TEENS ACROSS SOUTHWEST KANSAS... WITH THE TEMPERATURE DROPPING FROM 61 TO 32 IN ONE HOUR AT GAGE OK. NO NEW DATA TO LOOK AT YET. IV
In the hours before
Special weather statement, Jan 17, 9:59 PM CST, 2 hours 25 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 959 PM CST WED JAN 17 1996 ...DRAMATIC CHANGES WILL OCCUR IN THE WEATHER OVER NORTHWEST LOUISIANA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA DURING THE NEXT 24 HOURS... A STRONG WINTER STORM CONTINUED TO DEVELOP OVER THE CENTRAL PLAINS THIS EVENING. ASSOCIATED WITH THIS STORM AN ARCTIC FRONT EXTENDED ACROSS WESTERN OKLAHOMA INTO WEST TEXAS. THIS FRONT WILL MOVE RAPIDLY EAST AND ACROSS ALL OF THE REGION BY EARLY THURSDAY AFTERNOON. WIND ADVISORIES ARE IN EFFECT TONIGHT FOR NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA WHILE LAKE WIND ADVISORIES ARE IN EFFECT FOR NORTHWEST LOUISIANA AND SOUTHWEST ARKANSAS. WINDS WILL BE OUT OF THE SOUTH AT 20 TO 30 MPH WITH HIGHER GUSTS. MOTORISTS SHOULD EXCERISE CAUTION WHILE DRIVING ACROSS THE AREA TONIGHT ESPECIALLY ON HIGHWAYS THAT RUN EAST AND WEST. DRIVERS OF VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY ALERT TO THE DANGER OF CROSS WINDS. WINDS WILL SHIFT TO THE NORTHWEST AT 20 TO 30 MPH WITH HIGHER GUSTS OVER SOUTHEAST OKLAHOMA AND NORTHEAST LATE TONIGHT. THUNDERSTORMS OVER NORTH TEXAS AND OKLAHOMA WILL MOVE INTO NORTHEAST TEXAS AND SOUTHWEST ARKANSAS BY MIDNIGHT AND INTO NORTHWEST LOUISIANA AFTER MIDNIGHT. SOME OF THE THUNDERSTORMS WILL POSSIBLY BE SEVERE... PRODUCING STRONG DAMAGING WINDS...LARGE HAIL AND BRIEF HEAVY DOWNPOURS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. MUCH COLDER AIR WILL SPREAD INTO THE REGION ON THURSDAY IN THE WAKE OF THE COLD FRONT. HIGHS IN MOST LOCATIONS WILL OCCUR IN THE MORNING ...WITH TEMPERATURES DROPPING FROM THE 50S INTO THE 30S BY AFTERNOON. ALONG WITH THE COLDER AIR...WINDS WILL BE FROM THE NORTHWEST AT 20 TO 30 MPH. ONE INDICATION OF HOW COLD THE AIR IS BEHIND THE ARCTIC FRONT... TEMPERATURES DROPPED FROM 61 TO 32 DEGREES AT GAGE OKLAHOMA EARLIER THIS EVENING IN ONE HOUR. WINDS WILL DIMINISH SOME ON THURSDAY NIGHT BUT WITH LOWS EXPECTED IN THE TEENS WIND CHILL VALUES WILL RANGE FROM ZERO TO MINUS 10. STAY TUNED TO NOAA WEATHER RAXDIO OR YOUR LOCAL MEDIA FOR THE LASTEST INFORMATION ON POSSIBLE SEVERE WEATHER TONIGHT AND THE MUCH COLDER AIR TO FOLLOW ON THURSDAY AND FRIDAY. IV
Special weather statement, Jan 17, 9:59 PM CST, 2 hours 25 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 959 PM CST WED JAN 17 1996 ...DRAMATIC CHANGES WILL OCCUR IN THE WEATHER OVER NORTHWEST LOUISIANA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA DURING THE NEXT 24 HOURS... A STRONG WINTER STORM CONTINUED TO DEVELOP OVER THE CENTRAL PLAINS THIS EVENING. ASSOCIATED WITH THIS STORM AN ARCTIC FRONT EXTENDED ACROSS WESTERN OKLAHOMA INTO WEST TEXAS. THIS FRONT WILL MOVE RAPIDLY EAST AND ACROSS ALL OF THE REGION BY EARLY THURSDAY AFTERNOON. WIND ADVISORIES ARE IN EFFECT TONIGHT FOR NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA WHILE LAKE WIND ADVISORIES ARE IN EFFECT FOR NORTHWEST LOUISIANA AND SOUTHWEST ARKANSAS. WINDS WILL BE OUT OF THE SOUTH AT 20 TO 30 MPH WITH HIGHER GUSTS. MOTORISTS SHOULD EXCERISE CAUTION WHILE DRIVING ACROSS THE AREA TONIGHT ESPECIALLY ON HIGHWAYS THAT RUN EAST AND WEST. DRIVERS OF VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY ALERT TO THE DANGER OF CROSS WINDS. WINDS WILL SHIFT TO THE NORTHWEST AT 20 TO 30 MPH WITH HIGHER GUSTS OVER SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS LATE TONIGHT. THUNDERSTORMS OVER NORTH TEXAS AND OKLAHOMA WILL MOVE INTO NORTHEAST TEXAS AND SOUTHWEST ARKANSAS BY MIDNIGHT AND INTO NORTHWEST LOUISIANA AFTER MIDNIGHT. SOME OF THE THUNDERSTORMS WILL POSSIBLY BE SEVERE... PRODUCING STRONG DAMAGING WINDS...LARGE HAIL AND BRIEF HEAVY DOWNPOURS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. MUCH COLDER AIR WILL SPREAD INTO THE REGION ON THURSDAY IN THE WAKE OF THE COLD FRONT. HIGHS IN MOST LOCATIONS WILL OCCUR IN THE MORNING ...WITH TEMPERATURES DROPPING FROM THE 50S INTO THE 30S BY AFTERNOON. ALONG WITH THE COLDER AIR...WINDS WILL BE FROM THE NORTHWEST AT 20 TO 30 MPH. ONE INDICATION OF HOW COLD THE AIR IS BEHIND THE ARCTIC FRONT... TEMPERATURES DROPPED FROM 61 TO 32 DEGREES AT GAGE OKLAHOMA EARLIER THIS EVENING IN ONE HOUR. WINDS WILL DIMINISH SOME ON THURSDAY NIGHT BUT WITH LOWS EXPECTED IN THE TEENS WIND CHILL VALUES WILL RANGE FROM ZERO TO MINUS 10. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LASTEST INFORMATION ON POSSIBLE SEVERE WEATHER TONIGHT AND THE MUCH COLDER AIR TO FOLLOW ON THURSDAY AND FRIDAY. IV
Special weather statement, Jan 17, 10:18 PM CST, 2 hours 6 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 959 PM CST WED JAN 17 1996 ...DRAMATIC CHANGES WILL OCCUR IN THE WEATHER OVER NORTHWEST LOUISIANA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA DURING THE NEXT 24 HOURS... A STRONG WINTER STORM CONTINUED TO DEVELOP OVER THE CENTRAL PLAINS THIS EVENING. ASSOCIATED WITH THIS STORM AN ARCTIC FRONT EXTENDED ACROSS WESTERN OKLAHOMA INTO WEST TEXAS. THIS FRONT WILL MOVE RAPIDLY EAST AND ACROSS ALL OF THE REGION BY EARLY THURSDAY AFTERNOON. WIND ADVISORIES ARE IN EFFECT TONIGHT FOR NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA WHILE LAKE WIND ADVISORIES ARE IN EFFECT FOR NORTHWEST LOUISIANA AND SOUTHWEST ARKANSAS. WINDS WILL BE OUT OF THE SOUTH AT 20 TO 30 MPH WITH HIGHER GUSTS. MOTORISTS SHOULD EXCERISE CAUTION WHILE DRIVING ACROSS THE AREA TONIGHT ESPECIALLY ON HIGHWAYS THAT RUN EAST AND WEST. DRIVERS OF VANS...CAMPERS...TRAILERS AND OTHER HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY ALERT TO THE DANGER OF CROSS WINDS. WINDS WILL SHIFT TO THE NORTHWEST AT 20 TO 30 MPH WITH HIGHER GUSTS OVER SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS LATE TONIGHT. THUNDERSTORMS OVER NORTH TEXAS AND OKLAHOMA WILL MOVE INTO NORTHEAST TEXAS AND SOUTHWEST ARKANSAS BY MIDNIGHT AND INTO NORTHWEST LOUISIANA AFTER MIDNIGHT. SOME OF THE THUNDERSTORMS WILL POSSIBLY BE SEVERE... PRODUCING STRONG DAMAGING WINDS...LARGE HAIL AND BRIEF HEAVY DOWNPOURS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. MUCH COLDER AIR WILL SPREAD INTO THE REGION ON THURSDAY IN THE WAKE OF THE COLD FRONT. HIGHS IN MOST LOCATIONS WILL OCCUR IN THE MORNING ...WITH TEMPERATURES DROPPING FROM THE 50S INTO THE 30S BY AFTERNOON. ALONG WITH THE COLDER AIR...WINDS WILL BE FROM THE NORTHWEST AT 20 TO 30 MPH. ONE INDICATION OF HOW COLD THE AIR IS BEHIND THE ARCTIC FRONT... TEMPERATURES DROPPED FROM 61 TO 32 DEGREES AT GAGE OKLAHOMA EARLIER THIS EVENING IN ONE HOUR. WINDS WILL DIMINISH SOME ON THURSDAY NIGHT BUT WITH LOWS EXPECTED IN THE TEENS WIND CHILL VALUES WILL RANGE FROM ZERO TO MINUS 10. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LASTEST INFORMATION ON POSSIBLE SEVERE WEATHER TONIGHT AND THE MUCH COLDER AIR TO FOLLOW ON THURSDAY AND FRIDAY. IV
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 11:59 PM CST | Severe Thunderstorm Warning | SHV | Wood | 31 min |
| Jan 18, 1:01 AM CST | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion, Morris | 44 min |
| Jan 18, 1:01 AM CST | Severe Thunderstorm Warning | SHV | Bowie | 44 min |
| Jan 18, 1:01 AM CST | Severe Thunderstorm Warning | SHV | Gregg, Rusk | 44 min |
| Jan 18, 1:49 AM CST | Severe Thunderstorm Warning | SHV | Bowie, Cass, Marion | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.